MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; UNCEMENTED HIP STEM
Catalog Number 01.12.21SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 june 2019: lot 162966: (b)(4) items manufactured and released on 22 june 2016.Expiration date: 2021-05-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event clinical evaluation performed by medical affairs department: hip revision performed 2 years after cementless total hip arthroplasty in an overweight woman.Radiographic images provided show stem subsidence and shortened leg.According to the report the patient was complaining about pain since 6 months after surgery.No preoperative or immediate postoperative x-ray is available.Implant subsidence may be due to slightly undersized implant but also patient weight and developing bone quality alterations may facilitate the occurrence of this event.The reason of this event cannot be determined.Visual inspection performed by medacta hip r&d project manager: femoral stem: few scratches and opaque regions on the neck.Stem shows bone residuals.Acetabular shell with signs of removal; the pe liner shows removal signs as well.Nothing to highlight regarding femoral head.It is not possible to determine failure root cause.
 
Event or Problem Description
Revision surgery performed after about 2 years from the primary due to hip stem sinking.The surgery was completed successfully, all devices revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8743233
Report Number3005180920-2019-00519
Device Sequence Number2534871
Product Code JDI
UDI-Device Identifier07630030802614
UDI-Public07630030802614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Catalogue Number01.12.21SN
Device Lot Number162966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight97